Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 3, 2007, 7:44 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 7:44 PM MDT (01:44 UTC)
- Expired
- Jul 3, 2007, 8:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 8:00 PM MDT | HAIL 1 | 16 N Benkelman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3012 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 040144 SVRGLD NEC057-087-040245- /O.NEW.KGLD.SV.W.0129.070704T0144Z-070704T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 844 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 945 PM CDT(845 PM MDT) * AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES NORTH OF MAX...OR ABOUT 6 MILES WEST OF WAUNETA...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STRATTON NE AROUND 945 PM CDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 26 AND 68. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. LAT...LON 4034 10089 4034 10160 4000 10159 4000 10089 $$ KILLINGSWORTH
3 follow-up statements
000 WWUS53 KGLD 040158 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 759 PM MDT TUE JUL 3 2007 NEC057-087-040245- /O.CON.KGLD.SV.W.0129.000000T0000Z-070704T0245Z/ DUNDY NE-HITCHCOCK NE- 859 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT(845 PM MDT) FOR HITCHCOCK AND EASTERN DUNDY COUNTIES... AT 756 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 17 MILES NORTH OF MAX...OR ABOUT 7 MILES SOUTHWEST OF WAUNETA...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MAX...BENKELMAN AND TRENTON AROUND 945 PM CDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 27 AND 68. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 4034 10089 4034 10160 4000 10159 4000 10089 $$
000 WWUS53 KGLD 040228 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 828 PM MDT TUE JUL 3 2007 NEC087-040238- /O.CAN.KGLD.SV.W.0129.000000T0000Z-070704T0245Z/ HITCHCOCK NE- 928 PM CDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HITCHCOCK COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO DUNDY COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4034 10132 4034 10160 4000 10159 4000 10132 $$ NEC057-040245- /O.CON.KGLD.SV.W.0129.000000T0000Z-070704T0245Z/ DUNDY NE- 828 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR EASTERN DUNDY COUNTY... AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF MAX...OR ABOUT 13 MILES SOUTHWEST OF WAUNETA...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MAX AROUND 840 PM MDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 27 AND 43. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4034 10132 4034 10160 4000 10159 4000 10132 $$
000 WWUS53 KGLD 040243 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 843 PM MDT TUE JUL 3 2007 NEC057-040253- /O.EXP.KGLD.SV.W.0129.000000T0000Z-070704T0245Z/ DUNDY NE- 843 PM MDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUNDY COUNTY EXPIRES AT 845 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR SOUTHWEST NEBRASKA. LAT...LON 4034 10132 4034 10160 4000 10159 4000 10132 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:33 PM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 2:33 PM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT TUE JUL 3 2007 .DISCUSSION...A PERSISTENT RIDGE WILL CONTINUE WEST OF THE ROCKIES THROUGH FRIDAY NIGHT. A TROUGH AXIS OVER EASTERN COLORADO WILL MOVE THROUGH TONIGHT AND BE FOLLOWED BY HIGH PRESSURE WHICH WILL LINGER THROUGH FRIDAY. THE MAIN FORECAST PROBLEM IS POPS FOR TONIGHT/WEDNESDAY. FOR TONIGHT THE PROSPECTS LOOK GOOD FOR PRECIPITATION WITH A DECENT SHORTWAVE NEAR CYS HEADING SOUTHEAST TOWARD NORTHWEST KANSAS. SURFACE DEWPOINTS ARE IN THE 50S AND TO AROUND 60 ACROSS THE CWA. NAM BUFKIT SOUNDINGS INDICATE A GOOD MOISTURE PROFILE. STORMS ALREADY FIRING ALONG THE FRONT IN NORTHEAST COLORADO SHOULD CONTINUE TO DEVELOP AND THEN MOVE EAST ACROSS THE FORECAST AREA TONIGHT. LIKELY POPS LOOK REASONABLE. STORM MOVEMENT IS ONLY AROUND 9 KTS AND WITH PRECIPITABLE WATER VALUES AROUND AN INCH THERE COULD BE SOME LOCALLY HEAVY RAINFALL AMOUNTS. IN ADDITION...ENOUGH SHEAR AND CAPE EXISTS FOR SEVERE THUNDERSTORMS. PLAN TO MENTION LARGE HAIL AND DAMAGING WIND IN ZONES. A SLIGHT CHANCE SHOULD EXIST WEDNESDAY MORNING WITH REMNANTS OF MCS POSSIBLY AFFECTING THE FAR SOUTHEAST ZONES. SUBSIDENCE AND MORE STABLE AIR SHOULD INHIBIT THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON AND NIGHT. THIS DRY TREND SHOULD CONTINUE THROUGH FRIDAY NIGHT DUE TO SUBSIDENCE CONTINUING. SEVERE THUNDERSTORM WATCH 478 HAS BEEN ISSUED FOR THE REST OF THIS AFTERNOON AND EVENING UNTIL 11 PM MDT FOR ALL OF THE FORECAST AREA EXCEPT GRAHAM AND NORTON COUNTIES IN KANSAS. MAX TEMPERATURES SHOULD RANGE IN THE UPPER 80S IN THE WEST TO THE MID 90S IN THE EAST. MIN TEMPERATURES WILL FALL TO THE LOWER 60S THROUGH THE PERIOD. IN THE EXTENDED...THE RIDGE WILL PERSIST OVER THE ROCKIES PER THE GFS THROUGH THIS PERIOD. A SURFACE TROUGH WILL FOCUS MOISTURE AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT STARTING SUNDAY NIGHT AND AGAIN MONDAY NIGHT AS SHORTWAVE ENERGY ROTATES AROUND THE HIGH. SLIGHT CHANCE POPS SHOULD HANDLE THIS SCENARIO AT THIS POINT. TEMPERATURES SHOULD BE IN THE MID/UPPER 90S. A FRONT COMES THROUGH ON MONDAY WITH ONLY SLIGHT COOLING EXPECTED. MIN TEMPERATURES SHOULD BE IN THE 60S. && .AVIATION...VFR CONDITIONS WILL CONTINUE THIS EVENING WITH THE EXCEPTION A LINE OF THUNDERSTORMS ACROSS NORTHEAST COLORADO AND NORTHWEST KANSAS. CONDITIONS IN AND NEAR THE STORMS COULD GO DOWN TO MVFR WITH SOME LOCAL IFR CONDITIONS. TWEB ROUTES 263...273...275 AND 314 WILL BE AFFECTED BY THUNDERSTORMS...SOME WHICH COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. CONDITIONS WILL IMPROVE TO VFR BEHIND THE STORMS LATER TONIGHT AND WEDNESDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Jul 3, 10:41 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT TUE JUL 3 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT TUE JUL 3 2007 /1141 AM CDT TUE JUL 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ADVANCING COLD FRONT ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS THE AREA LATE TUESDAY INTO EARLY WEDNESDAY. AHEAD OF THIS FRONT...STRONG SURFACE HEATING COMBINED WITH AMPLE LOW LEVEL MOISTURE AND SUFFICIENT INSTABILITY WILL GENERATE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. STORM MOTION WILL BE TOWARD THE SOUTHEAST. SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SINCE THIS FRONT IS FORECAST TO REMAIN IN THE AREA ON THE 4TH OF JULY...SCATTERED THUNDERSTORMS ARE ONCE AGAIN A POSSIBILITY IN THE MORNING AND AFTERNOON. THIS TIME...SHEAR IS FORECAST TO BE WEAKER ALTHOUGH HAIL AND LOCALLY DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BLM
In the hours before
Local storm report, Jul 3, 4:45 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TORNADO 3 W SEIBERT 39.30N 102.92W
07/03/2007 KIT CARSON CO LAW ENFORCEMENT
MULTIPLE REPORTS FROM LAW ENFORCEMENT
&&
SJOHNSONLocal storm report, Jul 3, 4:52 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TORNADO 3 W SEIBERT 39.30N 102.92W
07/03/2007 KIT CARSON CO LAW ENFORCEMENT
MULTIPLE REPORTS FROM LAW ENFORCEMENT. REPORT CORRECTED
FOR TIME OF EVENT.
&&
SJOHNSONLocal storm report, Jul 3, 6:15 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
07/03/2007 M87 MPH CHEYENNE CO TRAINED SPOTTER
VISIBILITIES WERE NEAR ZERO DUE TO BLOWING DUST.
&&
SJOHNSONLocal storm report, Jul 3, 6:17 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
617 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST 5 E CHEYENNE WELLS 38.82N 102.26W
07/03/2007 E60 MPH CHEYENNE CO NWS EMPLOYEE
&&
FOLTZLocal storm report, Jul 3, 7:03 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST 4 NE WRAY 40.12N 102.17W
07/03/2007 E60 MPH YUMA CO PUBLIC
&&
SJOHNSONLocal storm report, Jul 3, 7:41 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST 7 SE HAIGLER 39.94N 101.85W
07/03/2007 E65 MPH CHEYENNE KS TRAINED SPOTTER
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:55 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 65 min |
| Jul 3, 7:08 PM MDT | Tornado Warning | GLD | Dundy | 29 min |
| Jul 3, 11:20 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.